Do you have any questions about radiotherapy treatment? Ask our volunteer radiographer...
Ask Hannah, our volunteer Physiotherapist, any questions about getting active during...
Ask our pharmacist Harpreet your questions. She'll try to respond within 2 working...
Ask our volunteer Dietitian, Alice, your questions about diet and cancer and she...
Breast cancer is far less common in the under-50s, but this can leave younger people...
A support group for anyone affected by triple negative breast cancer to come together...
Secondary breast cancer is cancer that has started in the breast and spread to other...
l had this early on during my EC Chemo's, but it settled down. Last night, l could barely walk to my car. Nerves pressing right across lower back, and down into both groins. And now this morning, lm sitting propped up in bed, and the pains are right down both legs as well. l havnt had this problem before (in my normal previous life (lol) so presume the Chemo is causing it ? Presume l live with it and soldier on ! Love and encouragement to all our lovely 'inmates' ( on 'Bonkers Wing' !! lol)
I would give your chemo unit a call. Be very careful with what you are doing in the meantime. Better safe than sorry.
I am not medically qualified, please consult your doctor or undertake your own research.
It sounds like it could be sciatica (from the way you've been sitting, either in bed/sofa/chair hunched over the computer while on the forum.....) I'd see your GP, after checking with chemo unit as Misteymoley says.
mistymole. Stellar advise ! Thank you a mil. Rang Triage, they say it would be more understandable if were having Taxotere, but as l'm still on EC effects plus lve sailed thro everything else soo far, they want me to go to hosp. Might just be low salts (?) But she said important to get checked out. Off to Countess for 10am. (Clatterbridge have no beds today, and she wants me in a hosp with a bed !!!!) l'll post back my result. Carol xx
Good luck, keep me posted!
I have this at some point but not for very long. I never worried about it because as mentioned it is very similar to the cramps you can get due to low salt intake/not drinking enough. It would make sense as it is usually during the time I am struggling with food/swallowing water. Defo get it checked out though.
I had this! Was told it was side effect from the injections I was having for 7 days after chemo. Really painful. I took Naproxen and Diazapan which really helped me. Chemo finished 3 weeks ago thankfully. Hope all goes well for you xxxx
Phew ! Just back from Countess (Chester). All bloods (all good ) and thorough checks on back, legs etc etc. And a huge bonus - An M.R.I. Scan ! (god, l was massively grateful for that!) Result - ''All clear'' (for now) l choked up ! 9 Hours. Worth every single minute ! The Triage nurse from Clatterbridge actually rang me to see how l was, while i was in The Countess. Does b c care get better than this ! Bravo to our outstanding NHS. XX Ps. My friend who is a couple of Chemo's ahead of me, says she had same back muscle spasm pains...always on Day 9 of Chemo's. Interesting eh !
Yes I have problems with back and legs about 14 days following chemo. They don't seem worried about it and have told me I can take paracetamol when it's bad.
Glad you got it checked out and it wasn't anything to worry about. You can't be too careful, sometimes.
Hi, I had this just once, a couple of weeks after my first FEC treatment. I woke up in the middle of the night with the spasms. I was really scared as they were very painful. The paramedics came out and they told me to take paracetamol and then it calmed down. It never happened again and thankfully now I am finished with the chemo two weeks ago.
Good luck with the rest of the treatment xx
Hi Always Baking.
I found an old paper on antihistamines and "bone pain" from chemo. Also found some anecdontal reports of antihistamines and the injections (Filgrastim). The anecdotal reports from patients said that some found Claritine useful and to a lesser extent Benadryl.
This link has a discussion about it (the juries out though and no research done)
This link talks about some options
(I've discussed with my Oncologist and been experimenting with Claritine and Benadrl). I do very badly on anti-inflammatory like Napoxon but some people find it useful. Both the chemo and the injections are flared up some spinal pain I developed after a road traffic accident years ago.
Flopsy That is soo kind of you to take the trouble to find that for me. l would have sent you this brief personal message as a pm (like fb) But dont think on this site there is the option ? xx
If you want to private message someone, you have to add them as friend. To do this, hover over their name and you get the "add friend" option. then you can look in your messages (look at the envelope in the top right of your screen) and send messages privately.
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: